Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 306, NWS Fort Worth, TX

August 12, 2016Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 12, 2016, 7:41 PM CDT for Tarrant County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 7:41 PM CDT (00:41 UTC)
Expired
Aug 12, 2016, 8:01 PM CDT
In force
20 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WUUS54 KFWD 130041
SVRFWD
TXC439-130115-
/O.NEW.KFWD.SV.W.0306.160813T0041Z-160813T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HALTOM
  CITY... MOVING EAST AT 10 MPH.

  HAZARD...65 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HALTOM CITY AND WATAUGA AROUND 745 PM CDT. 
  RICHLAND HILLS AROUND 805 PM CDT. 
  HURST AROUND 810 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3288 9741 3289 9723 3275 9712 3267 9739
TIME...MOT...LOC 0040Z 289DEG 8KT 3281 9729 

HAIL...<.75IN
WIND...60MPH
 
$$

DUNN
1 follow-up statement
151 
WWUS54 KFWD 130101
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT FRI AUG 12 2016

TXC439-130111-
/O.CAN.KFWD.SV.W.0306.000000T0000Z-160813T0115Z/
TARRANT TX-
801 PM CDT FRI AUG 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TARRANT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3288 9741 3289 9723 3275 9712 3267 9739
TIME...MOT...LOC 0100Z 289DEG 8KT 3279 9724 

$$

DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:41 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 12, 6:41 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Fort Worth TX
641 PM CDT FRI AUG 12 2016

.AVIATION...
Scattered thunderstorms are ongoing across much of North and
Central TX this evening as a plethora of outflow boundaries
continues to generate new convection. Most of this activity has
been aided by daytime heating and should be trending downward
through 03-06z. Have maintained a VCTS mention in the DFW Metroplex
through 03z and will only carry VCSH afterwards as convection
should have diminished substantially by that time. Expect that all
activity will shift south of the Metroplex by early Saturday
morning. Winds will generally be out of the north/northeast for
the entire TAF period.

Waco is currently being impacted by the main line of convection
associated with a pre-frontal trough, although this activity is
now rooted along a southeastward-advancing outflow boundary. Winds
have shifted to the northwest and should continue backing over
the next few hours with scattered storms possible through
midnight. In addition, will maintain VCSH through Saturday
morning as residual scattered showers will still be possible
across parts of Central TX.

The forecast for Saturday afternoon is fairly challenging, but at
this point it looks as if the DFW Metroplex will be mostly dry
with the bulk of the thunderstorm activity staying to to the
south and east. The front (or at least the trough axis with the
strongest convergence) will be stalled across Central TX which
is where the better forcing will be located. Waco is the more
likely candidate to see thunderstorms redevelop on Saturday
afternoon and have included a thunder mention to account for this
potential.

-Stalley

&&

.PREV DISCUSSION... /ISSUED 357 PM CDT FRI AUG 12 2016/
North Texas is REALLY finishing up its August heat wave in style,
with many spots enduring heat indices in the 110-115 range this
afternoon. This has unambiguously been the hottest day of the
summer for much of the region. Fortunately, our long-awaited cold
front, while by no means arctic in nature, has now reached the
northern fringes of our area, and promises to deliver relief to
all of North and Central Texas by the end of the weekend.

The generally "troughy" nature of the upper level flow pattern
evolving over the Southern Plains should promote convection across
most of the area this weekend, and to a lesser extent next week.
Moisture will be abundant, yet there remains uncertainty as to
whether the rainfall will be heavy enough and persistent enough in
any one given area to produce more than incidental, localized flooding.
This is the key forecast concern for the period.

For tonight, we expect the cold front (and pre-frontal trough and
outflow boundaries) to continue working south of I-20, with a
shift to northerly winds everywhere by morning. The coverage of
thunderstorms, which is currently extending from a Hamilton to
Paris line, should shift southward this evening/overnight,
coincident with the low level convergence afforded by the
front/boundaries. We may have gone a bit too low on PoPs in the
far southern counties tonight, especially if the convection
starts to line out and become more progressive than expected. This
will need to be monitored.  Elsewhere, scattered PoPs should
suffice.

The thinking on Saturday's/early Sunday's PoP forecast has
changed a bit, mainly due to the strong southward push of the
front. With the convergence associated with this boundary now
focused farther south in the central counties of Texas, we've
backed off on the PoPs a bit from the I-20 corridor northward.
Even so, weak isentropic lift well north of the front may warrant
40-50% chance pops. Lacking a strong focusing mechanism, we're not
terribly worried about flash flood potential Saturday, though any
individual cells may produce brief heavy rainfall and localized
ponding/runoff concerns.

The forecast picture gets pretty uncertain as we move into the
latter part of the weekend, and that's due to the lack of true clarity
on the track of the Louisiana upper low. Without a doubt the
favored areas for rainfall from Sunday into Monday will be over
our eastern counties, in closer proximity to the slow moving upper
low. Assuming this warm-core vort center stays east of our area,
we think the threat of flash flooding will not be that great
through Monday. However, any westward deviation of this low up
through the I-35 corridor could rapidly increase the threat. For
now, we've held off on a Flash Flood Watch, owing to these
uncertainties in location and timing.

As we progress from Monday into the middle/latter portions of the
week, the large scale weakness in the height field should
gradually shift eastward toward the Lower Mississippi Valley.
This transition looks like it will be slow to unfold, however, and
thus we'll continue with scattered PoPs for most of North and
Central Texas right on through the week - highest in the eastern
counties. With thicknesses remaining in check, coupled with clouds
and scattered rain, we can expect daytime readings to remain below
seasonal norms through the week.

Bradshaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  95  76  89  74 /  50  30  40  60  50
Waco                80  96  76  91  74 /  40  40  60  60  60
Paris               76  92  73  84  72 /  40  40  50  60  60
Denton              77  92  74  87  73 /  50  30  40  50  50
McKinney            77  93  74  86  73 /  50  30  40  60  50
Dallas              81  95  77  89  75 /  50  30  50  60  50
Terrell             78  95  75  87  73 /  50  40  60  60  60
Corsicana           79  95  76  88  74 /  30  40  60  60  60
Temple              78  97  75  90  73 /  30  40  60  60  60
Mineral Wells       76  92  73  90  71 /  50  30  40  40  40

&&

.FWD Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening for TXZ092>095-103>107-
118>123-133>135-145>148-158>162-174-175.

&&

26/91
Hazardous weather outlook, Aug 12, 7:32 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT FRI AUG 12 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
732 PM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
OF THE REGION THROUGH THE EVENING HOURS. DAMAGING DOWNBURST WINDS
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY
THUNDERSTORMS. LIGHTNING STRIKES WILL ALSO BE A HAZARD.

THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT AS A FRONT MOVES
ACROSS THE REGION. GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD
TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION
SATURDAY THROUGH MONDAY. THE BETTER RAIN CHANCES DURING THIS TIME
WILL GENERALLY BE SOUTHEAST OF A LINE FROM COMANCHE TO FORT WORTH
TO SHERMAN. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED
TUESDAY THROUGH THURSDAY.

THE PRIMARY HAZARD EXPECTED IS HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLOODING. THE GREATEST POTENTIAL FOR HEAVY RAINFALL AND
FLOODING IS SUNDAY THROUGH MONDAY. A FEW STORMS ON SATURDAY AND
SUNDAY COULD ALSO BECOME STRONG...WITH GUSTY WINDS AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH THE EVENING HOURS
FOR DOWNBURST WINDS.

In the hours before

Special weather statement, Aug 12, 4:24 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT FRI AUG 12 2016

TXZ103-122200-
DENTON TX-
424 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENTON COUNTY UNTIL
500 PM CDT...

AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANGER...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENTON...SANGER AND KRUM.

LAT...LON 3342 9720 3342 9718 3329 9706 3321 9733
      3333 9736 3343 9721
TIME...MOT...LOC 2124Z 321DEG 7KT 3334 9723

92
Special weather statement, Aug 12, 4:44 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT FRI AUG 12 2016

TXZ104-119-120-122200-
ROCKWALL TX-DALLAS TX-COLLIN TX-
444 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIN...
NORTHEASTERN DALLAS AND WESTERN ROCKWALL COUNTIES UNTIL 500 PM CDT...

AT 443 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GARLAND...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST DALLAS...PLANO...GARLAND...MESQUITE...RICHARDSON...ROWLETT...
WYLIE...ROCKWALL...SACHSE...MURPHY...HEATH...FATE...
SUNNYVALE AND PARKER.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

LAT...LON 3308 9669 3295 9640 3276 9656 3281 9670
TIME...MOT...LOC 2143Z 339DEG 10KT 3290 9663

92
Special weather statement, Aug 12, 4:51 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
451 PM CDT FRI AUG 12 2016

TXZ103-122215-
DENTON TX-
451 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON COUNTY UNTIL
515 PM CDT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEWISVILLE. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARROLLTON...FRISCO...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...CORINTH...HIGHLAND VILLAGE...LAKE DALLAS...
LAKE LEWISVILLE...LITTLE ELM...HICKORY CREEK...SHADY SHORES...
CROSS ROADS...HACKBERRY...HEBRON...OAK POINT AND LAKEWOOD VILLAGE.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

LAT...LON 3300 9708 3322 9707 3320 9687 3299 9685
TIME...MOT...LOC 2150Z 264DEG 1KT 3306 9699

92
Local storm report, Aug 12, 5:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     IRVING                  32.82N  96.92W
08/12/2016                   DALLAS             TX   BROADCAST MEDIA

            POWER POLES SNAPPED IN IRVING
Local storm report, Aug 12, 5:35 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     SACHSE                  32.98N  96.57W
08/12/2016  E60 MPH          DALLAS             TX   NWS EMPLOYEE

            ESTIMATED 60MPH WINDS IN SACHSE
Local storm report, Aug 12, 5:53 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     IRVING                  32.82N  96.92W
08/12/2016                   DALLAS             TX   PUBLIC

            SIGNIFICANT ROOF DAMAGE AT SPANISH TRACE APARTMENTS IN
            IRVING NEAR LOOP 12 AND HWY 183

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:46 PM CDTSpecial Weather StatementFWDJack, Montague44 min
Aug 12, 9:01 PM CDTAreal Flood AdvisoryFWDJack119 min
Aug 12, 11:01 PM CDTAreal Flood AdvisoryFWDCooke119 min
Aug 13, 2:52 PM CDTAreal Flood AdvisoryFWDMills113 min
Aug 13, 5:58 PM CDTAreal Flood AdvisoryFWDMilam2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.